Alert archive / Mississippi / Flash Flood Warnings in 2023
Flash Flood Warning 24, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 19, 2023, 12:54 AM CDT for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2023, 12:54 AM CDT (05:54 UTC)
- Expired
- Jun 19, 2023, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Leake County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3876 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 9.4
- Supercell composite
- 42.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:54 AM CDT, 0 minutes earlier.
Area forecast discussion, Jun 19, 12:54 AM CDT, 0 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1254 AM CDT Mon Jun 19 2023
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 932 PM CDT Sun Jun 18 2023
After the morning convection scoured out the airmass, afternoon
heating resulted in a rapid recovery and local radars were lit up
at mid evening with storms over our east and northeast Mississippi
zones. Much of this activity was producing severe weather with
wind and tornadoes being the main threat although hail and locally
heavy rain was also occuring with the strongest storms. This
activity was moving to the east and additional development is
expected during the next several hours. Some area rivers are in
flood from the rainfall over the last several days and in addition
to the severe weather threat, flash flooding will also be possible
over east Mississippi the next several hours. The chance for rain
has been adjusted based on radar trends and temperature curves
were adjusted based on rain cooled areas. /22/
&&
.DISCUSSION...
Issued at 356 PM CDT Sun Jun 18 2023
Overview...
Severe storms will continue today and tonight as a short wave is
fueling an MCS and pushing southeastward into a very unstable
environment. 5800 j/kg of CAPE have been observed along with very
steep midlevel lapse rates around 8 c/km. Unseasonably strong deep
layer shear is helping to maintain these storms and and stagnant
pattern is fueling multiple rounds over several days. This is likely
to continue into tonight until Monday as an upper low traverses
across Tennessee and Alabama. This should turn flow northerly
across the area and advect drier air and should bring reprieve
from this current unsettled pattern for much of the area, but it
should be noted that climatology suggests it may be difficult to
maintain a drier airmass. As the upper low influences our area,
the stalled frontal boundary that has been in the vicinity of the
I-20 corridor should push south and west. Given available moisture
and instability, storms are still possible Monday along this
boundary in far southwest Mississippi and eastern Louisiana.
Throughout the week, temperatures and dewpoints should be
relatively lower providing some relief for much of the area.
Today and tonight...
Severe storms from this morning have cleared the area and skies are
clearing from west to east. Mid to upper 70s dewpoints are being
observed in southern Louisiana and this plume of moisture is
being advected into our area as evidenced by satellite imagery and
observations across the southeast. This should set up a nice
recovery of airmass ahead of a deepening low pressure system. As
of 1:40 PM, surface pressure measured was 1010mb and is falling
quickly, with modeled pressure falls to be as much as 6 mb in 6
hours. Many CAMs are in agreement with an intense QLCS that pushes
through later this evening and into tonight. Favorable convective
parameters (3500+ j/kg CAPE, vertical totals 31, midlevel lapse
rates 8 c/km) will be supportive of damaging wind gusts and large
hail once again. However, unlike previous events, southeasterlies
are being observed across the area as a boundary pushes northward
from southern Louisiana, which could increase tornado potential
with favorable low level shear. HRRR depicts 200-300 m^2/s^2 0-1
km SRH and WSW oriented shear vectors. CU fields are observed
along the boundary and mesoanalysis shows 5000-7000 j/kg of SBCAPE
across southern Louisiana, which will be supportive of rapid
upscale growth. /SAS/
Monday through next weekend...
Looking ahead to tomorrow, a residual boundary from tonight's
convection will serve as the main focus for a corridor of yet
another round of storms, with damaging wind gusts and large hail the
primary threats given 3500+ j/kg of CAPE and vertical totals 28-31.
There is however notably weaker shear as the pattern begins to wind
down and this may preclude extreme intensity, however strong to
severe storms are still probable along this boundary. Thankfully the
focus will be south and west of most of our area, however eastern
Louisiana and extreme southwest Mississippi may be impacted.
As mentioned previously, the pattern should wind down this week,
replaced by a rex block pattern that should relieve us from most
activity in the midst of an upper low advecting drier air on the
backside. Climatology dictates however that maintaining a drier
airmass will be difficult and rain and storms are still possible
daily, therefore have maintained pops. Despite daily pops, the
upcoming week should feature more seasonable norms. /SAS/
&&
.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Mon Jun 19 2023
Local radars continued to show TSRAs over cntrl and east MS. This
activity will continue to drift east northeast across the area
tonight. Away from TSRA activity, VFR conditions wl continue until
after 08Z. After 08Z MVFR cigs and vsbys are expected to develop
and continue through 16Z before improving to VFR by 18Z. The
coverage of aftn and evng TSRA Monday wl be across the se half of
hour CWA. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 70 90 70 88 / 20 40 20 40
Meridian 68 91 69 86 / 20 40 20 60
Vicksburg 72 89 71 89 / 20 30 20 20
Hattiesburg 72 91 70 89 / 30 60 40 60
Natchez 73 90 70 89 / 30 50 30 30
Greenville 70 90 70 87 / 10 10 10 20
Greenwood 70 90 70 87 / 10 10 0 30
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 7 AM CDT this morning for MSZ026>033-036>039-
042>046-048>052-054>058-062>066-072>074.
LA...None.
AR...None.
&&
/SAS20/22Hazardous weather outlook, Jun 18, 5:33 PM CDT, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 533 PM CDT Sun Jun 18 2023 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034-035-040-041-047- 192245- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Washington-Humphreys- Issaquena-Sharkey-Warren- 533 PM CDT Sun Jun 18 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ026>033-036>039-042>046-048>052-192245- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Hinds-Rankin-Scott-Newton-Lauderdale- 533 PM CDT Sun Jun 18 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Elevated TIMING...Tonight Tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ023-025-MSZ053-192245- Franklin LA-Tensas-Claiborne- 533 PM CDT Sun Jun 18 2023 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight DANGEROUS HEAT THREAT...Limited TIMING...Monday Tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Monday, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/5.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms capable od damaging wind gusts and hail up o the size of quarters are possible again over portions of the outlook area Tuesday afternoon and evening. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat with maximum heat index values of 106 to 110 degrees is expected over southwest portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) Dangerous heat with maximum heat index values near 105 degrees is possible for portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight and Tuesday through Tuesday night. MSZ059-061-192245- Jefferson-Franklin MS- 533 PM CDT Sun Jun 18 2023 This hazardous weather outlook is for portions of southwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tonight FLOODING THREAT...Limited TIMING...Tonight DANGEROUS HEAT THREAT...Limited TIMING...Monday Mainly tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Monday, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/5.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms capable od damaging wind gusts and hail up o the size of quarters are possible again over portions of the outlook area Monday and Tuesday afternoon and evening. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat with maximum heat index values of 106 to 110 degrees is expected over southwest portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) Dangerous heat with maximum heat index values near 105 degrees is possible for portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. LAZ024-026-MSZ060-192245- Catahoula-Concordia-Adams- 533 PM CDT Sun Jun 18 2023 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tonight FLOODING THREAT...Limited TIMING...Tonight DANGEROUS HEAT THREAT...Elevated TIMING...Monday Mainly tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Monday, dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/5.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms capable od damaging wind gusts and hail up o the size of quarters are possible again over portions of the outlook area Monday and Tuesday afternoon and evening. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat with maximum heat index values of 106 to 110 degrees is expected over southwest portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) Dangerous heat with maximum heat index values near 105 degrees is possible for portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. MSZ054-055-062>066-072>074-192245- Copiah-Simpson-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 533 PM CDT Sun Jun 18 2023 This hazardous weather outlook is for portions of central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tonight FLOODING THREAT...Elevated TIMING...Tonight DANGEROUS HEAT THREAT...Limited TIMING...Monday Mainly tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Monday, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/5.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms capable od damaging wind gusts and hail up to the size of quarters are possible again over portions of the outlook area Monday and Tuesday afternoon and evening. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat with maximum heat index values of 106 to 110 degrees is expected over southwest portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) Dangerous heat with maximum heat index values near 105 degrees is possible for portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) Tuesday afternoon and evening. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat with maximum heat index values of 106 to 110 degrees is expected over southwest portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) Dangerous heat with maximum heat index values near 105 degrees is possible for portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. MSZ056>058-192245- Smith-Jasper-Clarke- 533 PM CDT Sun Jun 18 2023 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tonight FLOODING THREAT...Elevated TIMING...Tonight Mainly tonight, severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms capable od damaging wind gusts and hail up o the size of quarters are possible again over portions of the outlook area Monday and Tuesday afternoon and evening. (https://www.weather.gov/images/jan/graphicast/4.png) Dangerous heat with maximum heat index values of 106 to 110 degrees is expected over southwest portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) Dangerous heat with maximum heat index values near 105 degrees is possible for portions of the outlook area again Monday. (https://www.weather.gov/images/jan/graphicast/5.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. 0 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jun 18, 10:27 PM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1027 PM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM Tornado 5 SSE Fannin 32.35N 89.92W
06/18/2023 Rankin MS Official NWS Obs
TDS just near Baker Ln and junction with
Andrew Chapel Rd.
&&
CELocal storm report, Jun 18, 10:29 PM CDT, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1029 PM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM Tornado 2 ESE Florence 32.14N 90.09W
06/18/2023 Rankin MS NWS Employee
Damage along Hwy 49, TDS noted on radar as
well.
&&
CELocal storm report, Jun 19, 12:09 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1209 AM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM Tornado 3 N Bay Springs 32.02N 89.28W
06/18/2023 Jasper MS Fire Dept/Rescue
Trees were reported down along Hwy 15.
&&
LCPLocal storm report, Jun 19, 12:12 AM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1212 AM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM Tornado 2 N Antioch 32.06N 89.21W
06/18/2023 Jasper MS Storm Chaser
Storm chaser reported major structural
damage on CR 16.
&&
LCPSpecial weather statement, Jun 19, 12:21 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
1221 AM CDT Mon Jun 19 2023
MSZ037-038-045-190545-
Neshoba MS-Attala MS-Winston MS-
1221 AM CDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of southeastern Attala,
southern Winston and northern Neshoba Counties through 1245 AM CDT...
At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Zama, or 13 miles west of Louisville, moving east
at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Noxapater and Stallo around 1245 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for central and
east central Mississippi.
&&
LAT...LON 3281 8892 3292 8932 3293 8932 3293 8936
3297 8950 3316 8946 3314 8932 3311 8932
3311 8922 3313 8921 3309 8890
TIME...MOT...LOC 0521Z 286DEG 25KT 3305 8928
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DBLocal storm report, Jun 19, 12:43 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1243 AM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM Tornado 3 N Bay Springs 32.02N 89.28W
06/18/2023 Jasper MS Fire Dept/Rescue
Trees were reported down along Hwy 15. Fire
Dept also reported multiple injuries and
structural damage between Bay Springs and
Louin.
&&
LCPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:27 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 78 min |
| Jun 18, 7:29 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 61 min |
| Jun 18, 7:38 PM CDT | Tornado Warning | JAN | Leake, Madison, Scott | 67 min |
| Jun 18, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 58 min |
| Jun 18, 8:02 PM CDT | Tornado Warning | JAN | Newton, Scott | 44 min |
| Jun 18, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 70 min |
| Jun 18, 8:27 PM CDT | Tornado Warning | JAN | Rankin, Scott | 48 min |
| Jun 18, 8:29 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 61 min |
| Jun 18, 8:35 PM CDT | Tornado Warning | JAN | Leake, Scott | 22 min |
| Jun 18, 8:56 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 79 min |
| Jun 18, 9:00 PM CDT | Tornado Warning | JAN | Rankin, Simpson | 60 min |
| Jun 18, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 59 min |
| Jun 18, 9:03 PM CDT | Tornado Warning | JAN | Rankin, Scott, Smith | 57 min |
| Jun 18, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 35 min |
| Jun 18, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott, Yazoo | 77 min |
| Jun 18, 9:56 PM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 20 min |
| Jun 18, 9:58 PM CDT | Tornado Warning | JAN | Rankin, Simpson, Smith | 62 min |
| Jun 18, 10:57 PM CDT | Tornado Warning | JAN | Jasper, Smith | 63 min |
| Jun 18, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 60 min |
| Jun 18, 11:58 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 62 min |
| Jun 19, 12:08 AM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 82 min |
| Jun 19, 12:15 AM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Montgomery, Winston | 3 hr |
| Jun 19, 12:21 AM CDT | Special Weather Statement | JAN | Winston | 24 min |
| Jun 19, 12:36 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Winston | 69 min |
| Jun 19, 1:08 AM CDT | Special Weather Statement | JAN | Leake | 37 min |
| Jun 19, 1:08 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 82 min |
| Jun 19, 1:24 AM CDT | Flash Flood Warning | JAN | Attala, Leake, Madison, Neshoba, Winston | 2 hr |
| Jun 19, 1:40 AM CDT | Special Weather Statement | JAN | Neshoba, Newton, Scott | 65 min |
| Jun 19, 1:59 AM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale, Newton | 3 hr |
| Jun 19, 1:59 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 31 min |
| Jun 19, 2:27 AM CDT | Special Weather Statement | JAN | Lauderdale | 63 min |
| Jun 19, 2:51 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 27 min |
| Jun 19, 2:52 AM CDT | Heat Advisory | JAN | Adams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more | 16 hr |
| Jun 19, 3:09 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 51 min |
| Jun 19, 4:02 AM CDT | Special Weather Statement | JAN | Jones | 28 min |
| Jun 19, 4:27 AM CDT | Special Weather Statement | JAN | Simpson | 48 min |
| Jun 19, 4:39 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 51 min |
| Jun 19, 5:30 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 45 min |
| Jun 19, 5:44 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 46 min |
| Jun 19, 5:49 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson | 56 min |
| Jun 19, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 40 min |
| Jun 19, 8:18 AM CDT | Special Weather Statement | JAN | Marion | 42 min |
| Jun 19, 8:36 AM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 69 min |
| Jun 19, 8:52 AM CDT | Tornado Warning | JAN | Lamar, Marion | 68 min |
| Jun 19, 9:47 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Jun 19, 9:48 AM CDT | River Flood Warning | JAN | Madison, Rankin | 5 days |
| Jun 19, 9:49 AM CDT | River Flood Warning | JAN | Leake | 21 days |
| Jun 19, 9:49 AM CDT | River Flood Warning | JAN | Attala | 71 hr |
| Jun 19, 9:50 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 6 days |
| Jun 19, 9:50 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 13 min |
| Jun 19, 10:01 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 9 days |
| Jun 19, 10:01 AM CDT | River Flood Warning | JAN | Lawrence | 3 days |
| Jun 19, 1:09 PM CDT | Special Weather Statement | JAN | Lauderdale | 66 min |
| Jun 19, 6:25 PM CDT | Special Weather Statement | JAN | Forrest | 35 min |
| Jun 19, 6:29 PM CDT | Special Weather Statement | JAN | Marion | 46 min |
| Jun 19, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 43 min |
| Jun 19, 12:26 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 16 min |
Nearby
Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.